IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 3335 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed17155    
    Printed372    
    Emailed12    
    PDF Downloaded1332    
    Comments [Add]    
    Cited by others 24    

Recommend this journal

 

 BRIEF REPORT
Year : 2008  |  Volume : 74  |  Issue : 3  |  Page : 238--240

Stevens Johnson syndrome, toxic epidermal necrolysis and SJS-TEN overlap: A retrospective study of causative drugs and clinical outcome


Department of Dermatology and Venereology, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Vinod K Sharma
Department of Dermatology and Venereology, All India Institute of Medical Sciences, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.41369

Rights and Permissions

Background and Aims: Stevens Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) and SJS-TEN overlap are serious adverse cutaneous drug reactions. Drugs are often implicated in these reactions. Methods: A retrospective analysis of inpatients' data with these dermatological diagnoses were carried out for three years, to study the causative drugs, clinical outcome, and mortality in these conditions. Results: Thirty patients (15 TEN, nine SJS-TEN overlap, and six SJS) were admitted. In 21 cases, multiple drugs were implicated whereas single drugs were responsible in nine. Anticonvulsants (35.08%) were the most commonly implicated drugs followed by antibiotics (33.33%) and NSAIDS (24.56%). Twenty-five patients recovered whereas five died (four TEN, one SJS-TEN overlap). Conclusion: Anticonvulsants, antibiotics and NSAIDs were the most frequently implicated drugs. TEN causes higher mortality than both SJS and SJS-TEN overlap.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow